Utah, 2025

Wildfire in Utah, July 1 to 21, 2025

July 1 to 21, 2025 · NWS GJT · 1 event in 1 county or zone

The Bridge Creek Fire started in mid June due to a lightning strike on the north side of Navajo Mountain, which is about 55 miles northwest of Page, Arizona.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

The Bridge Creek Fire started in mid June due to a lightning strike on the north side of Navajo Mountain, which is about 55 miles northwest of Page, Arizona.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 10:32 PM MST, 1 hour 28 minutes earlier. Its key messages:

  • Afternoon showers and storms are expected each day with the best chances on the higher terrain.
  • Showers will be capable of producing gusty winds upwards of 50 mph, small hail and perhaps localized heavy rain by midweek.
  • Better moisture moves in midweek increasing the chances for widespread showers and storms.
  • Unseasonably warm conditions remain in place through mid week.
Area forecast discussion, Jun 30, 10:32 PM MST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1132 PM MDT Mon Jun 30 2025

.KEY MESSAGES...

- Afternoon showers and storms are expected each day with the
  best chances on the higher terrain.

- Showers will be capable of producing gusty winds upwards of 50
  mph, small hail and perhaps localized heavy rain by midweek.

- Better moisture moves in midweek increasing the chances for
  widespread showers and storms.

- Unseasonably warm conditions remain in place through mid
  week.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1257 PM MDT Mon Jun 30 2025

Currently there is a ridge of high pressure in place, so
temperatures are running 5-10 degrees above normal. The moisture
that was in the northern half of the forecast area yesterday has
been pushed to the southern half of the area today. Convection has
already initiated over the higher terrain, and expect some of that
activity to move into the surrounding valleys through sunset. Gusty
outflow winds up to 50 mph, small hail, and fire starts will be the
main thunderstorm threats. Overnight the southeasterly low
level jet ramps up over the Four Corners, which will advect more
moisture into the region. There is not much change to the
overall pattern tomorrow other than the increased moisture. This
should result in a slight uptick in afternoon convection with
the highest chances occurring in the southern mountains. The
same impacts will be expected from these storms.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 1257 PM MDT Mon Jun 30 2025

Low pressure over California and high pressure over the Gulf will
keep deeper moisture moving into the CWA thanks to flow around these
two features. This is corroborated by forecast NAEFS PWATs
indicating values of 2 to 2.5 standard deviations above normal early
July values. This moisture will be worked on by a shortwave trough
Wednesday afternoon which will allow some widespread showers and
thunderstorms to fire. Some heavier rain is very likely under and
near the stronger cells. Convection is expected to fire over the
higher terrain and then possibly drift into adjacent valleys as the
wave moves through. Thursday, the low pressure that was out west
will become an open wave and start moving across the CWA. Models
continue to indicate Thursday being the day with the most widespread
and heaviest precip. Highly anomalous PWATs will remain across the
area and the added lift from the open wave will be the impetus for
this precip. The only fly in the ointment will be cloud cover that
may limit convection. If this occurs, we can expect a more
stratiform, soaking type rain event with some embedded storms being
more likely. Still have plenty of time to work out these finer
details. Model differences appear Friday as the GFS wants to keep
heavier rainfall confined to the Divide and adjacent mountains while
the EC only keeps a few showers in the picture. Again, plenty of
time to hammer out this details. Ridging builds in for the weekend
with a return to sunny skies and warming temperatures.&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1126 AM MDT Mon Jun 30 2025

Convection will continue firing over the higher terrain this
afternoon with a few showers and thundestorms possible. Central
and southern portions of the CWA are favored for this
convection. Put PROB30 groups in for KASE and KEGE where chances
are highest to see some storms. The biggest concern will remain
gusty outflow winds. Convection will die down towards sunset.
Even with the showers and storms, VFR will remain in place for
the next 24 hours.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1130 PM MDT Mon Jun 30 2025

As monsoonal moisture begins to work into the area tonight,
clouds will linger although they will remain above breakpoints.
Showers and thunderstorms will develop over the terrain tomorrow
afternoon and move out over adjacent valleys. These showers and
storms will produce gusty and erratic outflow winds and
lightning as the main threats. Additionally, terrain driven
afternoon winds will gust 15-25 knots. VFR conditions are
expected to prevail for the next 24 hours.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...None.
UT...None.

&&

SHORT TERM...KJS
LONG TERM...TGR
AVIATION...TGJT
Hazardous weather outlook, Jun 30, 2:03 AM MST, 21 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
303 AM MDT Mon Jun 30 2025

COZ001>014-017>023-UTZ022>025-027>029-011200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
303 AM MDT Mon Jun 30 2025

This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.

.DAY ONE...Today and tonight.

Scattered thunderstorms are likely over the high terrain this
afternoon. Storms may produce gusty outflow winds up to 50 mph and
small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are likely each afternoon through the seven-day
forecast, especially over the high terrain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 30, 10:59 PM MST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1159 PM MDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Tstm Wnd Gst     11 SSW La Sal           38.18N 109.26W
06/30/2025  M47 MPH          San Juan           UT   Mesonet

            Mesonet station PC187 Big Indian.

&&
Local storm report, Jun 30, 11:00 PM MST, 1 hour before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1200 AM MDT Tue Jul 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     Tstm Wnd Gst     5 SW Cortez             37.30N 108.63W
06/30/2025  M48 MPH          Montezuma          CO   ASOS

            ASOS station KCEZ Cortez Municipal Airport.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Southeast Utah

When
July 1, 12:00 AM MST to July 21, 4:55 PM MST
Where
Southeast Utah forecast zone
Reported by
Other Federal Agency
Coordinates
37.626, -109.805 (the zone’s center; the record gives no point)

The Bridge Creek Fire started in mid June due to a lightning strike on the north side of Navajo Mountain, which is about 55 miles northwest of Page, Arizona. The fire grew to 2,588 acres before it was contained in mid to late July. The estimated final cost was $10 million. This fire is located in San Juan County, Utah near or along the border with WFO SLC.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2025Every state in 2025This day in weather historyWarnings in Utah, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280742.